Discussions that mention lyrica

Back Problems board


It sounds like you are having a case of sciatica. My doctor allowed me to sit on the edge of a chair, keep my leg straight on the floor, heel on the floor and pump my foot like you are using the accelerator. No more 10 than repititions and do it very slowly. If it hurts, stop. I was told it stretches the nerve.

If the pain is extremely painful, call your doctor and they can order you a nerve medication such as lyrica, cymbalta, neurotin, etc. to help with the pain.

Also alot of times they give you injections of numbing medications and steroids while you are under surgery and these wear off 2 to 4 weeks after surgery.

Good luck and I hope that you feel better soon.
Thanks, guys. I had sciatic pain for 3 years while trying to decide on having surgery. This pain feels different. Maybe more muscular. And it's just on the front side. And it only hurts from time to time. I was given oxycontin and lyrica after surgery and am supposed to take them at least up until I have my first doc appointment. :confused:
Hi Jean,

I see that you pulled up my old post from January. It sounds like your leg pain is in the same location as it was previous to your fusion...?? All my sciatic pain that I had prior to surgery was gone as soon as I was out from under the anesthetic and could tell the difference. The pain I was inquiring about is on the front or top-side of my thigh...and I still have it.

I have been working with a fabulous therapist for almost 2 months now, and she has tried everything she can think of. If anything, the exercises, ultrasound, electrical stim., etc. are just making things worse...or at least, no better. My surgeon is also starting to sound a bit baffled, but is still sticking to his story that it is residual nerve pain from the surgery.

In your case, it is much too early to worry too much. Were you given something like lyrica or neurontin to see if that helps?? Try to be patient. Angry nerve roots take a LONG time to heal and recover!! (:mad::(:mad:)

xx M:cool:M
I had a two-level fusion (lumbar) on March 31, 2008 and around 5-6 weeks post-op I started having pretty bad nerve pain. Before that I only had the normal post-op pain from the incision and stuff. I was prescribed Lyrica but the side effects were too overwhelming. I was dizzy, light-headed, had lots of stomach upset, constipation and a 10 lb. weight gain in just 12 short days. I called my surgeon and he said to stop taking it immediately and he wants to try me on Neurontin instead. I'm waiting for the prescription to be filled, so I haven't tried it yet.

Hang in there and come back to these Boards often. The people here are absolutely wonderful, very caring and helpful. I hope it gets better for you real soon.